|Atripla and bipolar meds
Oct 20, 2007
I have been HIV+ for about three years and about 4 months ago began taking Atripla. About a year ago I was diagnosed as bipolar and have suffered from severe bouts of depression. I take lithium (2 300mg pills 3 times a day), effexor xr (150 mg in the morning) and trazodone (50mg at bedtime). About 2 months ago I had another severe depression cycle for about 3 weeks and then entered a moderate manic episode that was mixed with depressed feelings, which I had not experienced before. In the past few months, I have become more exhausted, muscle fatigued and experienced a higher degree of concentration and memory problems. My family has also noticed some muscle twitches in my face and that I am now stuttering on a few occaisions when I talk. THat or I just loose my train of thought all together mid-sentence. I've also had troubles with balance when standing up at times or getting out of a car. Are these medications interacting poorly with each other or should I try to find other regimens. My biggest concern has been the exhaustion and fatigue, though the Atripla seems to be working great. My cd4 went from 249 up to 317 since starting it and my viral load went from 128,000 to undetectable. Are there other medications that may work better or not have as many side effects?
| Response from Dr. Horwath
The good news is that your antiretroviral meds seem to be working very well.
With your current medications, it's important to be cautious about your lithium level. When lithium levels are too high, it can cause trouble with balance, muscle twitches and concentration problems. Make sure you see your doctor and check your lithium level regularly to prevent toxicity.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Getting Head Worried I Have HIV
- Burning Urethra After Touching Dried Semen Worried I Have HIV
- Itchy Skin After Kissing Cold Sore Sign Of HIV AIDS
- Loose Stool After Breast Sucking Sign Of HIV AIDS
- Oral Ulcers After Rimming Sign Of HIV AIDS
- Red Eyes After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.